Missouri, 2012

Flash Flooding and Flood in Missouri, September 25 to 27, 2012

September 25 to 27, 2012 · NWS SGF · 19 events in 8 counties and zones

A stalled out front across the Missouri Ozarks along with several upper level impulses riding along the boundary lead to isolated severe storms that produced large hail and isolated wind damage. Some of the thunderstorms trained over the same areas which caused isolated flooding as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A stalled out front across the Missouri Ozarks along with several upper level impulses riding along the boundary lead to isolated severe storms that produced large hail and isolated wind damage. Some of the thunderstorms trained over the same areas which caused isolated flooding as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 25, 7:09 PM CST, 51 minutes earlier.

Area forecast discussion, Sep 25, 7:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT TUE SEP 25 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 755 PM CDT TUE SEP 25 2012/

CLUSTERS OF THUNDERSTORMS CONTINUED TO MIGRATE EASTWARD FROM
SOUTHEASTERN KANSAS AND ACROSS CENTRAL MISSOURI ALONG AND SOUTH
OF A STALLED FRONT. SURFACE BASED INSTABILITY WAS DECREASING THIS
EVENING WITH THE LOSS OF DAY TIME HEATING AND DEEP LAYER SHEAR
REMAINED RATHER WEAK. HOWEVER MOST UNSTABLE CAPE NEAR 2000 J/KG
WILL BE SUFFICIENT TO SUPPORT ROBUST UPDRAFTS.

THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE THROUGH THE
EVENING INTO THE OVERNIGHT HOURS FROM SOUTHEAST KANSAS INTO
CENTRAL MISSOURI. ACTIVITY WILL BE ENHANCED WITH TIME WITH THE
APPROACH OF A MINOR SHORTWAVE TRACKING ACROSS KANSAS. IN
ADDITION...THE LOW LEVEL JET WILL INCREASE THROUGH THE NIGHT AND
INTERACT WITH A VERY MOIST AIR MASS.

WILL BE CLOSELY MONITORING THE POTENTIAL FOR DAMAGING WINDS THE
NEXT FEW HOURS AS A COLD POOL DEVELOPS WITH THE CONVECTIVE
CLUSTER COMING OUT OF SOUTHEASTERN KANSAS TOWARD FAR SOUTHWESTERN
MISSOURI. THE RISK FOR SEVERE STORMS WILL BE GENERALLY NORTH OF A
COLUMBUS KANSAS TO ROLLA MISSOURI LINE THIS EVENING.

WHILE THE RISK FOR SEVERE WEATHER WILL DECREASE OVERNIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE. THE POTENTIAL
FOR HEAVY RAINFALL AND THE RISK FOR LOCALIZED FLASH FLOODING WILL
BE A CONCERN TONIGHT WHERE STORMS TRAIN.

THE GREATEST RISK FOR EXCESSIVE RAINFALL AND THE POTENTIAL FOR
FLOODING WILL OCCUR GENERALLY NORTH OF A PITTSBURG KANSAS TO
ROLLA MISSOURI WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. SHORT TERM
MODELS SUGGEST RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS WITHIN THIS AREA.

FOSTER

&&

.DISCUSSION...

THE COMBINATION OF STRONG TO SEVERE THUNDERSTORMS...ALONG WITH THE
RISK FOR TRAINING THUNDERSTORMS...WILL CREATE AN ACTIVE 24 HOURS FOR
AREAS OF SOUTHEAST KANSAS AND WESTERN/CENTRAL MISSOURI.

THE CONTINUOUS INTERACTION OF A MOIST AND UNSTABLE AIR MASS INTO A
STATIONARY FRONTAL SYSTEM POSITIONED ACROSS SOUTHERN KANSAS AND
CENTRAL MISSOURI...IS THE PRIMARY METEOROLOGICAL REASON FOR OUR
IMPENDING WEATHER.

CURRENTLY (1830Z)...THE FRONTAL SYSTEM IS POSITIONED ALONG A LINE
FROM WICHITA KANSAS TO HARRISONVILLE.  THIS FEATURE WILL VERY SLOWLY
SHIFT TO THE SOUTH OVER THE NEXT 24 HOURS...AND IS EXPECTED TO
ASSUME A POSITION SOMEWHERE JUST NORTH OF THE HIGHWAY 54 CORRIDOR
THROUGH THE OVERNIGHT HOURS.

WE ARE BECOMING INCREASINGLY CONCERNED THAT TRAINING THUNDERSTORMS
WILL OCCUR SOMEWHERE NEAR THIS CORRIDOR THIS EVENING AND
TONIGHT...CREATING A RISK FOR FLASH FLOODING...ROUGHLY NEAR
GIRARD-FORT SCOTT...TO LAKE OF THE OZARKS-VERSAILLES AREA.

0-3 KM SHEAR VECTORS WILL ORIENT PARALLEL TO THIS FRONTAL SYSTEM
TONIGHT...MEANWHILE...PERSISTENT MOISTURE TRANSPORT VECTORS SUGGEST
THAT PRECIPITABLE WATER VALUES WILL INCREASE TO AROUND 1.40 INCHES.

THE RISK FOR SEVERE THUNDERSTORMS IS ALSO INCREASING FOR THIS
AFTERNOON AND EVENING.  THE SOUTHEAST KANSAS AND SOUTHERN MISSOURI
AIR MASS HAS DESTABILIZED...WITH APPROXIMATELY 2000-2500 J/KG OF MIXED
LAYER CAPE BEING ANALYZED.

FORCING FROM AN APPROACHING SHORT WAVE TROUGH WILL TRIGGER ROBUST
UPDRAFTS BY MID-LATE AFTERNOON.  THESE SEVERE STORMS SHOULD MAINLY BE
CONFINED TO AREAS NORTH OF THE INTERSTATE 44 CORRIDOR.  CURRENT
THINKING IS THAT STORMS WILL DECREASE IN INTENSITY...AND BECOME
NON-SEVERE BY LATE THIS EVENING...DUE TO A DECREASE IN INSTABILITY
LEVELS.

GENERAL SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED THROUGH THE
OVERNIGHT HOURS AND INTO WEDNESDAY.

WITH THE FRONT IN CLOSE PROXIMITY OF THE OZARKS REGION FROM
WEDNESDAY THROUGH FRIDAY...THERE REMAINS NO SIGNAL THAT INSTABILITY
LEVELS WILL BECOME SUFFICIENT FOR ADDITIONAL SEVERE STORMS THE REST
OF THE WEEK.  ITS A SHORT TERM FORECAST CHALLENGE...AND SOMETHING
THAT WILL NEED TO BE WATCHED THROUGH FRIDAY.  BUT FOR NOW...I HAVE
NO PLANS TO INSERT ANY OTHER MENTION OF SEVERE STORMS BEYOND THIS
EVENING.  WILL KEEP HIGH POPS GOING INTO THE GRIDS THROUGH FRIDAY
THOUGH.

THIS WEEKEND'S FORECAST IS BECOMING MORE CLEAR AS MODELS CONVERGE ON
A DRIER SOLUTION.  THEREFORE...WE WILL KEEP POPS IN CHECK BEGINNING
SATURDAY MORNING.  LIGHT NORTHERLY BREEZES WILL OFFER NICE
TEMPERATURES...WITH HIGHS ON SATURDAY AND SUNDAY IN THE LOW 70S.

&&

.AVIATION...
/ISSUED 555 PM CDT TUE SEP 25 2012/

SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT AS A FRONT REMAINS
STALLED NORTH OF AREA TERMINALS AND AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE WEST. VFR CONDITIONS WILL PERSIST MUCH OF THE
EVENING BUT SHOWERS AND THUNDERSTORMS WILL BEGIN TO IMPACT JOPLIN
TERMINAL BY LATE EVENING...AND SPRINGFIELD AND BRANSON OVERNIGHT.
MVFR TO LOCALLY IFR CONDITIONS WILL OCCUR IN THE SHOWERS AND
STORMS. LOW LEVEL WIND SHEAR WILL ALSO DEVELOP AS THE LOW LEVEL
JET STRENGTHENS. THE CHANCE OF SHOWERS AND THUNDERSTORMS AND
VARIABLE FLIGHT CONDITIONS WILL CONTINUE THROUGH WEDNESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR MOZ055>058-
     066>069-077-078.

KS...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR KSZ073-097.

&&
Hazardous weather outlook, Sep 25, 7:26 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT TUE SEP 25 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
826 PM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT SOUTHEASTERN
  KANSAS AND CENTRAL MISSOURI THIS EVENING AND INTO MUCH OF
  SOUTHERN MISSOURI OVERNIGHT.

  A FEW OF THE STORMS WILL STRONG TO SEVERE THIS EVENING GENERALLY
  NORTH OF A JOPLIN TO SALEM LINE. THE STRONGEST STORMS WILL BE
  CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
  TO 70 MPH.

  IN ADDITION THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND
  FREQUENT CLOUD TO GROUND LIGHTNING.

  LOCALIZED FLASH FLOODING WILL BE POSSIBLE MAINLY NORTH OF A
  PITTSBURG KANSAS TO ROLLA MISSOURI LINE WHERE MULTIPLE ROUNDS
  OF STORMS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  A COLD FRONT WILL STALL ACROSS SOUTHERN MISSOURI FROM WEDNESDAY
  THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A
  DAILY BASIS. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH 11 PM FOR AREAS NORTH OF
 A JOPLIN TO ROLLA LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Sep 25, 5:44 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT TUE SEP 25 2012

MOZ055-056-067>069-260015-
BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO-ST. CLAIR MO-
644 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR...
HICKORY...NORTHWESTERN CAMDEN...SOUTHERN BENTON AND SOUTHERN MORGAN
COUNTIES UNTIL 715 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HASTAIN TO
OSCEOLA...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BARNUMTON...CLIMAX SPRINGS...CROSS
TIMBERS...EDWARDS...FRISTOE...GERSTER...HARPER...HASTAIN...
HERMITAGE...HURRICANE DECK...ICONIUM...KNOBBY...LAKE OZARK...LAKEVIEW
HEIGHTS...LAURIE...MONEGAW SPRINGS...NEMO...OSCEOLA...PRESTON...
PURVIS...QUINCY...ROCKY MOUNT...SUNRISE BEACH...VILLAGE OF FOUR
SEASONS...VISTA...WHEATLAND AND ZORA.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS...POMME DE TERRE LAKE AND TRUMAN LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3829 9270 3822 9270 3821 9264 3790 9308
      3790 9318 3783 9319 3802 9394 3829 9309
TIME...MOT...LOC 2345Z 271DEG 28KT 3821 9316 3805 9369

KARDELL
Local storm report, Sep 25, 5:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             FULTON                  38.01N 94.72W
09/25/2012  E0.75 INCH       BOURBON            KS   TRAINED SPOTTER

&&

LDOOLEY
Special weather statement, Sep 25, 6:13 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT TUE SEP 25 2012

MOZ058-260045-
MARIES MO-
713 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
745 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF VIENNA...OR 18 MILES NORTH OF
ROLLA...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BELLE...VICHY AND VIENNA.

PEOPLE IN NORTHEASTERN MARIES COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3829 9163 3816 9163 3810 9164 3812 9194
      3827 9195 3830 9168 3830 9165
TIME...MOT...LOC 0013Z 267DEG 21KT 3819 9186

KARDELL
Special weather statement, Sep 25, 6:18 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT TUE SEP 25 2012

KSZ073-260045-
BOURBON KS-
718 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 745 PM
CDT...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF BRONSON...OR 20 MILES WEST OF
FORT SCOTT...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HARDING...HIATTVILLE...MARMATON...PETERSBURG...
PORTERVILLE...REDFIELD AND UNIONTOWN.

PEOPLE IN BOURBON COUNTY...INCLUDING BRONSON...UNIONTOWN...REDFIELD
AND FORT SCOTT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3796 9509 3804 9462 3783 9461 3769 9462
      3772 9509
TIME...MOT...LOC 0018Z 266DEG 27KT 3784 9504

KARDELL
Special weather statement, Sep 25, 6:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT TUE SEP 25 2012

MOZ057-058-069-260145-
CAMDEN MO-MARIES MO-MILLER MO-
754 PM CDT TUE SEP 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARIES...MILLER AND NORTHERN
CAMDEN COUNTIES UNTIL 845 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT ELIZABETH TO
FREEDOM...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BAGNELL...BELLE...BRINKTOWN...BRUMLEY...
CAMDENTON...FREEDOM...GREEN BAY TERRACE...IBERIA...KAISER...LAKE
OZARK...LAKELAND...LAKEVIEW...LINN CREEK...MARYS HOME...OLD LINN
CREEK...OSAGE BEACH...ROACH...SAINT ELIZABETH...TUSCUMBIA...ULMAN...
VICHY AND VIENNA.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS STATE PARK AND LAKE OF THE OZARKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3834 9220 3830 9218 3829 9163 3807 9163
      3805 9165 3805 9189 3803 9193 3804 9195
      3801 9197 3802 9240 3799 9241 3797 9299
      3834 9250 3833 9223
TIME...MOT...LOC 0054Z 267DEG 42KT 3830 9225 3800 9258

KARDELL
Local storm report, Sep 25, 7:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT TUE SEP 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     FORT SCOTT              37.84N 94.71W
09/25/2012                   BOURBON            KS   LAW ENFORCEMENT

            POWER POLE DOWN IN FORT SCOTT.

&&

LDOOLEY

The radar

The Pleasant Hill radar (KEAX), 91 km away, was scanning. The volume nearest the first event began at 02:00 UTC.

Open the radar archive at this moment

Event by event

9 hail, 4 flash flood, 4 heavy rain, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
September 25, 8:00 PM CST
Where
Vernon County, 0.54 mi E of Metz
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
38.000, -94.440

A tree was uprooted and several large tree branches were blown down.

Hail, McDonald

When
September 26, 7:23 PM CST
Where
McDonald County, Noel
Measured
1.75 in hail
Reported by
Public
Coordinates
36.550, -94.480

Golf ball sized hail along with other reports of nickel and quarter sized hail was reported by the public.

Hail, McDonald

When
September 26, 7:25 PM CST
Where
McDonald County, Noel
Measured
1 in hail
Reported by
Public
Coordinates
36.550, -94.480

Nickel to Quarter sized hail was reported in Noel.

Hail, Stone

When
September 26, 8:10 PM CST
Where
Stone County, 0.55 mi W of Ponce de Leon
Measured
1.75 in hail
Reported by
911 Call Center
Coordinates
36.870, -93.360

Golf ball sized hail was reported.

Hail, Stone

When
September 26, 8:10 PM CST
Where
Stone County, 2.65 mi NW of Abesville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.860, -93.400

One inch sized hail reported at Abesville.

Hail, Christian

When
September 26, 8:13 PM CST
Where
Christian County, 2.07 mi S of Spokane
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.840, -93.300

Hail, Christian

When
September 26, 8:15 PM CST
Where
Christian County, 2.07 mi S of Spokane
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.840, -93.300

Hail, Taney

When
September 26, 8:47 PM CST
Where
Taney County, 0.55 mi E of Walnut Shade
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.730, -93.190

Hail, Christian

When
September 26, 10:09 PM CST
Where
Christian County, 1.77 mi NE of Selmore
Measured
0.88 in hail
Reported by
Public
Coordinates
36.990, -93.210

Hail, Christian

When
September 26, 10:16 PM CST
Where
Christian County, 2.35 mi SSW of Mc Cracken
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.990, -93.190

Flash Flood, Webster

When
September 27, 4:00 AM CST to 5:00 AM CST
Where
Webster County, 3.38 mi ENE of Sarvis Pt to 3.72 mi E of Sarvis Pt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.090, -92.820

Flooding of State Highway BB was reported by MODOT.

Heavy Rain, Douglas

When
September 27, 4:00 AM CST
Where
Douglas County, 2.16 mi NW of Mt Zion
Reported by
Public
Coordinates
37.040, -92.700

A public report relayed by media of 4.10 inches of rainfall had fallen from overnight storms.

Heavy Rain, Douglas

When
September 27, 5:00 AM CST
Where
Douglas County, 1.77 mi NE of Coldspring
Reported by
Broadcast Media
Coordinates
36.990, -92.410

A public report relayed by media of 3.75 inches of rainfall had fallen from overnight storms.

Heavy Rain, Webster

When
September 27, 5:00 AM CST
Where
Webster County, 1.1 mi W of Sarvis Pt
Reported by
Broadcast Media
Coordinates
37.080, -92.900

A public report relayed by media of 4 inches of rainfall had fallen from overnight storms.

Heavy Rain, Douglas

When
September 27, 5:00 AM CST
Where
Douglas County, 1.1 mi E of Vanzant
Reported by
Broadcast Media
Coordinates
36.970, -92.300

A public report relayed by media of a storm total rainfall of 4 inches had fallen from overnight storms.

Flash Flood, Douglas

When
September 27, 5:08 AM CST to 6:08 AM CST
Where
Douglas County, 2.53 mi W of Ava Muni Meml Arpt to 2.42 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.966, -92.725

Law enforcement reported a man was swept off into high water on Route Y at Cowskin Creek west of Ava. Route Y was flooded and impassable due to high water.

Flash Flood, Douglas

When
September 27, 5:08 AM CST to 6:08 AM CST
Where
Douglas County, 2.49 mi W of Ava Muni Meml Arpt to 2.5 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.965, -92.725

A man was rescued after being swept off a low water crossing on Route Y at Cowskin Creek west of Ava.

Flash Flood, Douglas

When
September 27, 6:00 AM CST to 7:00 AM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.63 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

MODOT reported flooding over State Highway U at Bryant Creek.

Flood, Ozark

When
September 27, 9:30 AM CST to 10:30 AM CST
Where
Ozark County, 2.77 mi E of Rockbridge to 3.08 mi E of Rockbridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.780, -92.370

MODOT reported State Highway 95 was flooded at Bryant Creek.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404947, 404945, 404934, 404937, 404938, 404935, 404936, 404946, 404939, 404940, 404926, 404941, 404942, 404943, 404944, 404927, 407022, 404930, 404933.